# SDR 97ZZZX2962

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N532KH
- Make and model: Bolkms BK117A3
- Aircraft serial: 7069
- Engine: Lyc LTS101650B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 400100012
- Condition: Failed
- Location: Nr 2
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 2 BEARING FAILURE.  DURING START, NR 2 ENGINE FAILED.  NR 1 ENGINE WAS AT GROUND IDLE.  FAILURE OCCURRED AT 40 PERCENT N1 DURING START-UP.  ALL PARAMETERS WERE NORMAL AND WITHIN LIMITS.  THERE WAS A SUDDEN LOUD NOISE FOLLOWED BY SMOKE FROM THE TAILPIPE AND THEN CHIP LIGHT.  PILOT SHUT DOWN THE ENGINE IMMEDIATELY PRIOR TO REACHING GROUND IDLE.  UPON ENGINE REMOVAL, FOUND SEVERE N1 RUB.  TOTAL CYCLES, 14,082.4.
